Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Mistake in Hirsch's proof
of the Brouwer Fixed Point Theorem


Author: Kapil D. Joshi
Journal: Proc. Amer. Math. Soc. 128 (2000), 1523-1525
MSC (1991): Primary 55M20, 54H25
Published electronically: August 3, 1999
MathSciNet review: 1646193
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A mistake in Hirsch's proof of the Brouwer Fixed Point Theorem, based on the Simplicial Approximation Theorem, is pointed out along with some elaboration of its nature and possible ways to salvage Hirsch's proof.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55M20, 54H25

Retrieve articles in all journals with MSC (1991): 55M20, 54H25


Additional Information

Kapil D. Joshi
Affiliation: Department of Mathematics, Indian Institute of Technology, Powai, Mumbai, 400 076 India
Email: kdjoshi@math.iitb.ernet.in

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05205-3
PII: S 0002-9939(99)05205-3
Received by editor(s): November 4, 1997
Received by editor(s) in revised form: March 24, 1998, and June 19, 1998
Published electronically: August 3, 1999
Communicated by: Ralph Cohen
Article copyright: © Copyright 2000 American Mathematical Society